MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" (36 CM) APPX 3.6 ML, TRANSFER SET W/4 CLAVE¿, 2 TRI-CONNECTORS, BACK CHECK V; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" (36 CM) APPX 3.6 ML, TRANSFER SET W/4 CLAVE¿, 2 TRI-CONNECTORS, BACK CHECK V; STOPCOCK, I.V. SET
Model Number B33973
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation, however, investigation is not yet complete.
 
Event or Problem Description
The event involved a 14" (36 cm) appx 3.6 ml, transfer set w/4 clave, 2 tri-connectors, back check valve, clamp (blue), vented capwhich was reported to have leaked during chemotherapy infusion on a patient.The reporter stated that one of the connectors just pops up, loose and was not connecting and a leak was noted.It was not reported whether or not there was unprotected exposure to the chemotherapy.No harm was reported as a consequence of this event.
 
Additional Manufacturer Narrative
One used 4" (36 cm) appx 3.6 ml, transfer set w/4 clave¿, 2 tri-connectors, back check valve, clamp (blue), vented cap was received for evaluation.No visual anomalies were observed as received.The complaint of leakage can be confirmed on the returned unit.The set was leak tested pre product specification.There was a leak observed from one of the y-clave from in-between the adapter and the semi rigid bonding pocket.Each of the microclave/adapters on the used sets were tested for bond integrity.The y-clave that leaked separated below specification.The separated adapter was examined.There appeared to be solvent observed on the adapter.However, the bonding pocket appeared to only have solvent on one side.The probable cause of the leakage and separation observed is due to insufficient solvent coverage applied during manual assembly at the manufacturing site.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
14" (36 CM) APPX 3.6 ML, TRANSFER SET W/4 CLAVE¿, 2 TRI-CONNECTORS, BACK CHECK V
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key15714558
Report Number9617594-2022-00294
Device Sequence Number4800988
Product Code FMG
UDI-Device Identifier00887709123984
UDI-Public(01)00887709123984(17)270401(10)5916735
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB33973
Device Catalogue NumberB33973
Device Lot Number5916735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CHEMOTHERAPY, MFR UNK
Patient SexUnknown